Alert archive / New York / High Wind Warnings in 2024
High Wind Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Feb 28, 2024, 3:13 AM EST for Clinton County, Essex County, Franklin County, New York. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 15 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 3:13 AM EST (08:13 UTC)
- In effect from
- Feb 28, 2024, 1:00 PM EST
- Expired
- Feb 29, 2024, 3:54 AM EST
- In force
- 15 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 6:41 PM EST | NON-TSTM WND DMG | Saranac Lake, NY | Tree down onto road |
| Feb 28, 7:00 PM EST | NON-TSTM WND DMG | Ticonderoga, NY | A 70 X 200 ft section of the roof of Elizabethtown Community Hospital was blown off |
| Feb 28, 7:38 PM EST | NON-TSTM WND DMG | Champlain, NY | Tree down on route 9B |
| Feb 28, 7:54 PM EST | NON-TSTM WND DMG | Schroon Lake, NY | Multiple Trees Down in town |
| Feb 28, 7:55 PM EST | NON-TSTM WND DMG | Peru, NY | Large tree down |
| Feb 28, 8:30 PM EST | NON-TSTM WND DMG | 1 Nw Westport, NY | Evergreen snapped and fell onto garage. Tree was large enough to crush the garage. Time estimated by strongest gust at Port Henry. |
| Feb 28, 8:32 PM EST | NON-TSTM WND DMG | Upper Jay, NY | Large tree down on Route 9N |
| Feb 28, 8:36 PM EST | NON-TSTM WND DMG | 2 Sse West Beekmantown, NY | Tree down on Pellerin Road |
| Feb 28, 8:53 PM EST | NON-TSTM WND DMG | 1 S Malone, NY | Tree down onto road |
| Feb 28, 8:58 PM EST | NON-TSTM WND DMG | Malone, NY | Tree down on Duane Street |
| Feb 28, 9:00 PM EST | NON-TSTM WND DMG | South Plattsburgh, NY | Tree down on route 22 |
| Feb 28, 9:22 PM EST | NON-TSTM WND DMG | Westport, NY | Tree down into house |
| Feb 28, 9:28 PM EST | NON-TSTM WND DMG | 1 Sw Willow Point, NY | Multiple Trees Down on Bridge Road |
| Feb 28, 9:38 PM EST | NON-TSTM WND DMG | Champlain, NY | Tree down on route 9B |
| Feb 28, 10:39 PM EST | NON-TSTM WND DMG | Ausable Forks, NY | Tree down into power lines on Golf Course Road |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS71 KBTV 280813 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 AM EST Wed Feb 28 2024 NYZ027-030-031-034-282100- /O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/ /O.NEW.KBTV.HW.W.0003.240228T1800Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Saranac Lake, Fort Covington, Lake Placid, Newcomb, Malone, Ellenburg, Dannemora, and Tupper Lake 313 AM EST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ017>020-282100- /O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/ /O.EXA.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/ Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Including the cities of Ludlow, Bethel, Bristol, Underhill, Ripton, Richmond, East Wallingford, and Killington 313 AM EST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Eastern Addison, Eastern Chittenden, Eastern Rutland, and Western Windsor Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ026-028-029-035-087-VTZ001>011-016-021-282100- /O.CON.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Windsor- Including the cities of Gouverneur, Rutland, Bradford, Enosburg Falls, Swanton, South Colton, Waitsfield, Shelburne, Ogdensburg, Plattsburgh, Montpelier, Ticonderoga, Hardwick, Stowe, Potsdam, Middlebury, Newport, Burlington, Fair Haven, Derby, Massena, Richford, South Hero, Alburgh, St. Albans, Star Lake, Randolph, Champlain, Springfield, Johnson, St. Johnsbury, Lunenburg, Port Henry, White River Junction, Norfolk, Island Pond, and Vergennes 313 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hastings
2 follow-up statements
796 WWUS71 KBTV 282015 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 PM EST Wed Feb 28 2024 NYZ027-030-031-034-291200- /O.CON.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Malone, Ellenburg, Fort Covington, Dannemora, Lake Placid, Tupper Lake, Saranac Lake, and Newcomb 315 PM EST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest to West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are most likely to take place after the passage of a strong cold front between 7 PM and 11 PM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001>011-016>021-291200- /O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Fair Haven, Johnson, South Colton, Port Henry, Killington, Newport, Bristol, Star Lake, Stowe, Gouverneur, Vergennes, Island Pond, Ogdensburg, Ripton, Springfield, Plattsburgh, Lunenburg, Randolph, Hardwick, Waitsfield, Shelburne, Ticonderoga, Alburgh, Montpelier, Enosburg Falls, Bradford, Richford, Burlington, St. Albans, Rutland, Underhill, Middlebury, South Hero, East Wallingford, Richmond, St. Johnsbury, Bethel, Champlain, Massena, White River Junction, Derby, Swanton, Potsdam, Ludlow, and Norfolk 315 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northern New York and Vermont. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haynes
445 WWUS71 KBTV 290854 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 354 AM EST Thu Feb 29 2024 NYZ027-030-031-034-291000- /O.CAN.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Tupper Lake, Newcomb, Malone, Saranac Lake, Fort Covington, Lake Placid, Dannemora, and Ellenburg 354 AM EST Thu Feb 29 2024 ...HIGH WIND WARNING IS CANCELLED... The strongest winds have slowly diminished through the overnight hours, and the High Wind Warning has been cancelled as a result. Some gusts up to 40 mph will be possible through this afternoon $$ NYZ026-028-029-035-087-291000- /O.CAN.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence- Including the cities of Norfolk, Ticonderoga, Port Henry, Potsdam, Massena, Ogdensburg, Gouverneur, Star Lake, Champlain, South Colton, and Plattsburgh 354 AM EST Thu Feb 29 2024 ...WIND ADVISORY IS CANCELLED... The strongest winds have slowly diminished through the overnight hours, and the Wind Advisory has been cancelled as a result. Some gusts up to 40 mph will be possible through this afternoon $$ VTZ001>011-016>021-291200- /O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland-Western Windsor-Eastern Windsor- Including the cities of Underhill, Shelburne, Lunenburg, Waitsfield, Johnson, Bradford, Island Pond, Ripton, Enosburg Falls, Richford, Alburgh, Derby, Rutland, Richmond, Ludlow, Vergennes, White River Junction, Stowe, Newport, Bristol, Randolph, Swanton, South Hero, Bethel, Burlington, Middlebury, St. Johnsbury, East Wallingford, Springfield, St. Albans, Killington, Montpelier, Fair Haven, and Hardwick 354 AM EST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of Vermont. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kremer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Feb 28, 12:58 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 28, 12:58 AM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1258 AM EST Wed Feb 28 2024
.SYNOPSIS...
Unseasonable warmth continues tonight into Wednesday. A potent
storm system brings strong winds, isolated severe thunderstorms,
minor river flooding and flash freeze late Wednesday into
Thursday. After a frigid day on Thursday, temperatures rebound
to above seasonal normals by the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 1211 AM EST Wednesday...Light scattered showers continue
to lift northward through the region early this morning, with
likely producing little beyond a few sprinkles. Temperatures
have been able to drop a few degrees in spite of south winds;
temperatures are generally in the low 40s to low 50s at this
hour. Winds have subsided somewhat, with occasional gusts to
around 20 mph from time to time. Have made some adjustments to
temperatures and wind gusts to match the latest trends.
Otherwise the forecast remains in good shape and no other
changes were needed.
Previous discussion...Quiet evening of weather is expected
following a record- shattering day of spring- like warmth. Enjoy
the quiet before the storm because we have a roller coaster 24
to 36 hours period of weather that has a bit of everything,
including more record warmth, strong to damaging winds, heavy
rainfall, thunderstorms, flash freeze and sub-zero wind chills.
Let's delve right in.
A line of thunderstorms is currently moving across eastern Lake
Erie and southern Ontario late this afternoon. This is not
expected to impact our region, so get outside and enjoy this
beautiful evening with temperatures more typical of late April
or early May. Dry air aloft has mixed down to the surface, which
has led to dew point depressions of 25-35 degrees this
afternoon. This makes overnight temperatures a little tricky,
because temperatures should fall rather quickly after sundown.
Then as strong southerly flow takes hold, temperatures should
become non-diurnal for the second half of overnight hours. With
typical overnight lows in the single digits to teens, tonight's
lows will be 25 to 35 degrees above climatological normal. It
will stay rather gusty overnight, with southerly winds gusting
20-30 mph. In addition, dew points will surge into the 40s
overnight tonight. This will further ripen the snowpack across
the Adirondacks and Green Mountains.
Given we will have such a warm night, and how temperatures
over performed on Tuesday, it will be another warm day on
Wednesday out ahead of the strong cold front. The HRRR, which
has had the best handle on temperatures on Tuesday, shows a few
hundred joules of surface based CAPE across northern NY into
northern Champlain Valley. Given the impressive dynamics of the
environment, there could be a convective line of storms moving
from west to east from Wednesday mid morning onwards into the
afternoon hours. SPC has put the aforementioned area into a
marginal risk for severe thunderstorms, with the main hazard
being locally damaging wind gusts. It should be noted that while
High Wind headlines are technically for synoptic winds, it
would be difficult to differentiate the synoptic and convective
winds. Right now, the most likely locations for 60 mph gusts
would be across east of the St Lawrence valley into the
Adirondacks, as well as spine of the Greens. Given the
impressive dynamics, most other locations would see 35 to 45
mph, locally 50 mph gusts both pre and post-frontal.
Despite plenty of clouds, there should be enough breaks in the
clouds and rain for another day of record-breaking warmth with
highs in the 50s to mid 60s. Strong cold front crosses the area
quickly from Wednesday evening into the overnight hours, with
temperatures falling into the single digits and teens. Rain
changes over to snow showers, with a non-zero chance for
thundersnow. Overall, 1 to 3 inches of snow is expected through
Thursday morning. The SLR will be increasing by the hour, with a
brief onset of heavy, wet snow rapidly changing to dry, powdery
nature. With the rapidly falling temperatures, flash freeze and
dangerous sub-zero wind chills are the main threats for
Thursday. Wind chills could be as low as -35 on the highest
peaks, but just about everywhere would experience sub- zero wind
chills for much of the day on Thursday.
&&
.SHORT TERM /THURSDAY NIGHT/...
As of 359 PM EST Tuesday...
** Wind chills -10 to +10 F Thursday **
** Slippery surfaces from frozen standing water **
Dry and cold air flowing into the forecast area behind a cold
front plus surface high pressure building in from the Ohio River
Valley will keep us free from any precipitation and give us
partly to mostly sunny skies for the second half of the week as
rivers recede. (Some rivers may still be in action stage at this
time.) Highs will be significantly colder Wednesday to Thursday
in cold air advection, dropping 35-40 degrees and back below
normal. Temperatures will struggle to get into the teens and 20s
on Thursday afternoon as winds remain well mixed and breezy out
of the west, gusting up to 30-35 knots. This could result in
the freeze up or continued freeze of any standing water from the
midweek system, and wind chills will be anywhere from -10 to
+10 degrees F. Low temps Thursday night will be seasonably cold
in the single digits to teens as winds gradually decrease.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 359 PM EST Tuesday...Ridging will build into the forecast
area for the weekend, resulting in mostly dry and gradually
warming weather. Warm air advection Friday will kickstart a
warming trend that appears to last through early next week.
Highs will start Friday in the upper 30s to mid 40s for the
first day of March, rising to the 50s and lower 60s Tuesday.
Nights will feature lows rising from the upper 20s and 30s to
the 30s and 40s. This WAA could produce some light, isolated
snow showers along the international border of Vermont Friday
morning, have included some 15-25% chances of precip for this
area. Saturday, it's possible a shortwave could skim the
southern zones of our forecast area with precipitation, but
model consensus is lacking. Have also included some 10-20%
chances of precip for southern Rutland and Windsor counties
Saturday. Looking ahead to our next appreciable precip,
variability remains high next week. Deterministic models want to
bring low pressure up the East Coast as a closed low swings
through central Canada, dragging a frontal boundary towards the
forecast area. Ensembles are showing best chances of precip
Tuesday night into Wednesday. With temperatures on the rise into
the 50s and 60s, it looks like this system may be another
rainer.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Through 06Z Thursday...A mix of MVFR and VFR conditions across
the region currently as some lower ceilings develop across the
region, with all terminals MVFR by roughly 15Z. There is some
potential for some brief, localized IFR ceilings at
KRUT/KSLK/KMPV during this time period. Precipitation will be on
and off throughout the day tomorrow with numerous rain showers,
with some reduced visibilities possible within the heaviest
rainfall. Winds will remain relatively constant overnight, from
the south between 7 to 15 knots with gusts up to 20 knots. Winds
will remain strong throughout the forecast period, with gusts
up to 40 knots possible. LLWS at all terminals will continue for
the next several hours, and continue across some sites like
KRUT, KMPV, and KEFK for most of the forecast period. In the
evening, a strong cold front will move across the region from
northwest to southeast. The front will bring a line of heavy
rain, some locally embedded thunderstorms, a sudden wind shift
to northwesterly, and a brief burst of snow on the backside.
Outlook...
Thursday: VFR. Windy with gusts to 30 kt. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: Mainly VFR, with local MVFR possible. NO SIG WX.
Saturday Night: Mainly MVFR, with local IFR possible. NO SIG WX.
Sunday: Mainly VFR, with local IFR possible. NO SIG WX.
&&
.HYDROLOGY...
Rainfall amounts of 0.5 to 1.25 inches, locally higher in
thunderstorms, combined with 1 to 2.5 inches of snowmelt from a
ripe snowpack will lead to elevated risk of river and tributary
flooding. The main areas of concern are the Mad River at
Moretown (MOOV1), East Branch of the Ausable at Ausable Forks
(ASFN6), and Otter Creek at Center Rutland (CENV1).
&&
.CLIMATE...
February 28:
KBTV: 59/2018
KMPV: 55/2018
KPBG: 57/2018
KMSS: 60/2018
KSLK: 55/1954
Record High Minimum Temperatures:
February 28:
KBTV: 43/1903
KPBG: 36/2018
KSLK: 34/1910
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Wind Advisory from 1 PM this afternoon to 7 AM EST Thursday
for VTZ001>011-016-021.
High Wind Watch from this afternoon through Thursday morning
for VTZ017>020.
Flood Watch from this afternoon through Thursday morning for
VTZ005-006-008-009-011-017>019.
NY...Wind Advisory from 1 PM this afternoon to 7 AM EST Thursday
for NYZ026-028-029-035-087.
High Wind Watch from this afternoon through Thursday morning
for NYZ027-030-031-034.
Flood Watch from this afternoon through Thursday morning for
NYZ034.
&&
SYNOPSIS...Chai
NEAR TERM...Chai/Hastings
SHORT TERM...Storm
LONG TERM...Storm
AVIATION...Kremer
HYDROLOGY...Chai
CLIMATE...WFO BTVHazardous weather outlook, Feb 27, 3:07 PM EST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 307 PM EST Tue Feb 27 2024 NYZ026-028-029-035-087-VTZ001>004-007-010-016-021-281930- Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Orleans-Essex-Caledonia-Orange-Eastern Franklin-Eastern Windsor- 307 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A strong storm system will bring strong to locally damaging winds, record warmth, and widespread showers Wednesday and Wednesday night. In addition, there is a low risk for strong to locally severe thunderstorms that could bring down damaging wind gusts. The combination of rain and rapid snowmelt will result in sharp rises along area waterways, with minor river and widespread area flooding possible. Rain will change over to snow overnight Wednesday as temperatures plummet to well below freezing along with sub-zero wind chill values. A flash freeze is likely and may make for a hazardous commute Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ027-030-031-VTZ020-281930- Northern Franklin-Southern Franklin-Western Clinton-Western Windsor- 307 PM EST Tue Feb 27 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern New York and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. A strong storm system will bring strong to locally damaging winds, record warmth, and widespread showers Wednesday and Wednesday night. In addition, there is a low risk for strong to locally severe thunderstorms that could bring down damaging wind gusts. The combination of rain and rapid snowmelt will result in sharp rises along area waterways, with minor river and widespread area flooding possible. Rain will change over to snow overnight Wednesday as temperatures plummet to well below freezing along with sub-zero wind chill values. A flash freeze is likely and may make for a hazardous commute Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ005-006-008-009-011-281930- Western Chittenden-Lamoille-Washington-Western Addison- Western Rutland- 307 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. A strong storm system will bring strong to locally damaging winds, record warmth, and widespread showers Wednesday and Wednesday night. In addition, there is a low risk for strong to locally severe thunderstorms that could bring down damaging wind gusts. The combination of rain and rapid snowmelt will result in sharp rises along area waterways, with minor river and widespread area flooding possible. Rain will change over to snow overnight Wednesday as temperatures plummet to well below freezing along with sub-zero wind chill values. A flash freeze is likely and may make for a hazardous commute Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ034-VTZ017>019-281930- Western Essex-Eastern Chittenden-Eastern Addison-Eastern Rutland- 307 PM EST Tue Feb 27 2024 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Watch. A strong storm system will bring strong to locally damaging winds, record warmth, and widespread showers Wednesday and Wednesday night. In addition, there is a low risk for strong to locally severe thunderstorms that could bring down damaging wind gusts. The combination of rain and rapid snowmelt will result in sharp rises along area waterways, with minor river and widespread area flooding possible. Rain will change over to snow overnight Wednesday as temperatures plummet to well below freezing along with sub-zero wind chill values. A flash freeze is likely and may make for a hazardous commute Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:19 PM EST | Special Weather Statement | BTV | Franklin, St. Lawrence | 56 min |
| Feb 28, 5:22 PM EST | Special Weather Statement | BTV | Clinton, Essex, Franklin | 53 min |
Nearby
High Wind Warnings in New York, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.